MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL
Catalog Number 43210
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported a positive result with a sterrad velocity¿ biological indicator (bi) after a completed sterrad® cycle.It was initially reported that no load was involved.On (b)(6) 2021, advanced sterilization products (asp) received additional information that the load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive sterrad velocity¿ biological indicators when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).(b)(4).The customer provided lot numbers 0272104 and 0692106 but was unable to confirm which lot number was associated with this event.Advanced sterilization products will continue to follow up for additional information.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received confirming the affected biological indicator (bi) lot number is 0272104, and that it was unknown if the load was released and used on a patient.There was no reported issue with lot number 0692106.The batch history record was reviewed and no issues relating to the failure mode were noted.The involved lot met manufacturer specifications at the time of release.Twenty-two retains bis were subject to functional evaluation.All twenty-two bis met specification.Asp complaint ref #: cmp(b)(4).
 
Additional Manufacturer Narrative
Correction: block h6: type of investigation was reported in error and has been updated from testing of device from same lot/batch returned from user (4101) to testing of device from same lot/batch retained by manufacturer (11).H3: asp investigation summary: the investigation included a review of the device batch record, retains testing of lot, trending analysis by lot number, and system risk analysis (sra).Trending analysis by lot number was reviewed for the six months prior to open date and trending was not exceeded.Review of risk documentation shows the risk for exposure to biohazardous, pathogenic or infectious material to be "low." the assignable cause of the issue could not be verified.The dhr review found no anomalies that would contribute to the complaint issue and retains testing met specification.Additionally, the product was not returned so no further analysis could be performed.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
STERRAD VELOCITY¿ BI
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key12756329
Report Number2084725-2021-00420
Device Sequence Number4326637
Product Code FRC
UDI-Device Identifier20705037048905
UDI-Public20705037048905
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2021
Device Catalogue Number43210
Device Lot Number0272104
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/10/2021
01/05/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/06/2021
01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown